What would cause tissue hardening, including injection of foreign agents? Patient had what was thought to be an intramuscular injection in the buttock of estradiol valerate in castor oil, but obviously it was not. Patient is allergic to peanut oil, but we have ruled this out since she has never had such a severe reaction --- tissue is completely numb and hard as clay. Symptoms took 4 days to mature to this, starting with mild numbness in 24 hours, progressing to total numbness/tissue hardening of most of the upper buttock. She says she was given the injection by a supposed friend whom we can't now locate, and believe it was retaliation for a prior conflict she won't go into (she lives on the street).
How can I help her? She shows no other symptoms except high blood pressure (140/xx, normally she is 110/xx) and increased heart rate (90 bpm). We think that whatever it is, it is blocking or hindering blood flow to the tissues in the area of the injection. Where could she go for tests, and what kind of tests would she need?
Welcome to the forum!
It is difficult to say what could have caused the tissue to harden and become numb. One is as you feel an allergic reaction. However it is difficult to determine what caused the allergy. Maybe an allergy test will be useful. Since the pulse is high, maybe there is a deep abscess or collection of pus. This can cause the area to become tense due to collection of pus and instead of pain the top layer could be numb. This possibility should be ruled out.
Formaldehyde is usually in gaseous form. Its mixture with water forms formalin. Not sure why you feel it would be this because this is usually used to preserve tissue or lab specimens. It is difficult to say what would be the effect of this as an injection. It is not possible to comment on such issues on net.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.